Alert archive / Idaho / Winter Storm Warnings in 2017

Winter Storm Warning 5, NWS Pocatello, ID

January 30, 2017

NWS Pocatello, ID issued this winter storm warning at Jan 30, 2017, 1:31 PM MST. It took effect at Jan 31, 2017, 12:00 PM MST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2017, 1:31 PM MST (20:31 UTC)
In effect from
Jan 31, 2017, 12:00 PM MST
Expired
Feb 1, 2017, 2:21 PM MST
In force
26 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

554 
WWUS45 KPIH 302031
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MST MON JAN 30 2017

IDZ019-311100-
/O.UPG.KPIH.WS.A.0005.170131T1900Z-170202T0100Z/
/O.NEW.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
AND VICTOR
131 PM MST MON JAN 30 2017

...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW, WHICH IS IN EFFECT FROM NOON TUESDAY TO 6
PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY
  ACTIVITIES ARE STRONGLY DISCOURAGED.

* TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY 
  AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG 
  THE WYOMING BORDER FROM TARGHEE PASS SOUTH THROUGH PINE CREEK 
  PASS AND 3 TO 6 INCHES BELOW 6000 FEET MSL. 

* CONFIDENCE...MODERATE TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF 
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR 
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ023-311100-
/O.NEW.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF HENRY, SODA SPRINGS, DOWNEY, 
AND LAVA HOT SPRINGS
131 PM MST MON JAN 30 2017

...WINTER STORM WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW, WHICH IS IN EFFECT FROM NOON TUESDAY TO 6
PM MST WEDNESDAY. 

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY
  ACTIVITIES ARE STRONGLY DISCOURAGED.

* TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY 
  AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG
  THE WYOMING BORDER FROM PINE CREEK PASS SOUTH TO WAYAN AND 3 TO
  6 INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. 

* CONFIDENCE...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF 
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR 
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
915 
WWUS45 KPIH 311056
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
356 AM MST TUE JAN 31 2017


IDZ019-023-312200-
/O.CON.KPIH.WS.W.0005.170131T1900Z-170202T0100Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS
356 AM MST TUE JAN 31 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
MST WEDNESDAY...

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE 
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY 
  ACTIVITIES ARE STRONGLY DISCOURAGED. 

* TIMING...MODERATE TO HEAVY SNOWFALL BEGINNING TUESDAY 
  AFTERNOON AND CONTINUING THROUGH WEDNESDAY AFTERNOON. 

* SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG 
  THE WYOMING BORDER FROM PINE CREEK PASS SOUTH TO WAYAN AND 3 
  TO 6 INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. 

* CONFIDENCE...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
647 
WWUS45 KPIH 312040
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
140 PM MST TUE JAN 31 2017

IDZ019-023-011100-
/O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS
140 PM MST TUE JAN 31 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST
WEDNESDAY...

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE 
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY 
  ACTIVITIES ARE STRONGLY DISCOURAGED. 

* TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT
  TIMES TONIGHT AND WEDNESDAY.

* SNOW ACCUMULATIONS...7 TO 12 INCHES ABOVE 6000 FEET MSL ALONG
  THE WYOMING BORDER FROM ISLAND PARK SOUTH TO WAYAN AND 3 TO 6
  INCHES BELOW 6000 FEET MSL FROM SODA SPRINGS NORTHWARD. 

* CONFIDENCE...MODERATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
246 
WWUS45 KPIH 011038
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
338 AM MST WED FEB 1 2017

...WINTRY MESS OF WEATHER HEADED FOR CENTRAL AND EASTERN IDAHO...

.MOISTURE LADEN, MILD AIR FROM THE EASTERN PACIFIC WILL CREATE A
SLOPPY ICY MESS FOR RESIDENTS OF CENTRAL AND SOUTHERN IDAHO AS
TEMPERATURES WARM DURING THE DAY TO ABOVE FREEZING, THEN COOL
BELOW DURING THE OVERNIGHT TO ACCUMULATE SNOW OVER THE ICY
SURFACE. MODERATE TO HEAVY SNOW HAS ALREADY STARTED IN THE
HIGHLANDS ALONG THE IDAHO-WYOMING BORDER. BY THURSDAY MORNING,
MORE AREAS WILL START RECEIVING SNOW, CHANGING OVER TO RAIN AT
LOW ELEVATIONS DURING THE AFTERNOON. THE HEAVIEST SNOW AND
RAINFALL AMOUNTS WILL OCCUR FRIDAY AND FRIDAY NIGHT. RAIN FALLING
ON SNOW PACK COULD MELT LARGE AMOUNTS OF THAT SNOW AND CAUSE
FLOODING DIFFICULTIES, ESPECIALLY IN URBAN AREAS WHERE THE SNOW
HAS NO PLACE TO GO. AT HIGHER ELEVATIONS, THE AMOUNTS OF SNOW WILL
CREATE TRAVEL DIFFICULTIES AS IT DRIFTS AND BECOMES DIFFICULT TO
MAINTAIN CLEAR HIGHWAYS, EVEN AS LATE AS SATURDAY NIGHT.

IDZ019-023-011845-
/O.NEW.KPIH.WS.A.0006.170202T1200Z-170204T1200Z/
/O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS
338 AM MST WED FEB 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT. 

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY
  ACTIVITIES ARE STRONGLY DISCOURAGED.

* TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT
  TIMES WEDNESDAY AND WEDNESDAY EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL FOR TODAY AND THIS
  EVENING...1.5 TO 6 INCHES FROM MACKS INN TO DRIGGS...AND 3 TO 10
  INCHES FROM SOUTH OF DRIGGS TO THE GRAYS LAKE WILDLIFE REFUGE.
  FOR THURSDAY THROUGH FRIDAY NIGHT...6 TO 18 INCHES OF ADDTIONAL
  SNOW IS EXPECTED IN THIS AREA, WITH 6 TO 12 INCHES IN POPULATED
  AREAS.

* CONFIDENCE...MODERATE.

* LOCATIONS...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN TO
  BEAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ018-031-011845-
/O.NEW.KPIH.WS.A.0006.170203T1200Z-170205T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
338 AM MST WED FEB 1 2017

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE 
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WATCH, WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
LATE SATURDAY NIGHT. 

* IMPACTS...HEAVY SNOW WITH WIND CREATING DRIFTING WILL MAKE
  TRAVEL CONDITIONS DIFFICULT. SNOW CONTROL AGENCIES WILL BE HARD
  PRESSED TO KEEP ROADS CLEAR...POTENTIALLY MEANING TEMPORARY ROAD
  CLOSURES.

* TIMING...HEAVIEST SNOWFALL WILL OCCUR FRIDAY AND FRIDAY NIGHT,
  AT THE BEGINNING OF THIS EVENT.

* SNOW ACCUMULATIONS...6 TO 15 INCHES OF NEW SNOWFALL FROM FRIDAY
  MORNING TO LATE SATURDAY NIGHT.

* CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO POTENTIAL
  FOR PARTIAL MELTING...HIGH CONFIDENCE ON TIMING.

* LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD
  RIVER REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$

MESSICK
245 
WWUS45 KPIH 011356
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
656 AM MST WED FEB 1 2017

...WINTRY MESS OF WEATHER HEADED FOR CENTRAL AND EASTERN IDAHO...

.MOISTURE LADEN, MILD AIR FROM THE EASTERN PACIFIC WILL CREATE A
SLOPPY ICY MESS FOR RESIDENTS OF CENTRAL AND SOUTHERN IDAHO AS
TEMPERATURES WARM DURING THE DAY TO ABOVE FREEZING, THEN COOL
BELOW DURING THE OVERNIGHT TO ACCUMULATE SNOW OVER THE ICY
SURFACE. MODERATE TO HEAVY SNOW HAS ALREADY STARTED IN THE
HIGHLANDS ALONG THE IDAHO-WYOMING BORDER. BY THURSDAY MORNING,
MORE AREAS WILL START RECEIVING SNOW, CHANGING OVER TO RAIN AT
LOW ELEVATIONS DURING THE AFTERNOON. THE HEAVIEST SNOW AND
RAINFALL AMOUNTS WILL OCCUR FRIDAY AND FRIDAY NIGHT. RAIN FALLING
ON SNOW PACK COULD MELT LARGE AMOUNTS OF THAT SNOW AND CAUSE
FLOODING DIFFICULTIES, ESPECIALLY IN URBAN AREAS WHERE THE SNOW
HAS NO PLACE TO GO. AT HIGHER ELEVATIONS, THE AMOUNTS OF SNOW
WILL CREATE TRAVEL DIFFICULTIES AS IT DRIFTS AND BECOMES
DIFFICULT TO MAINTAIN CLEAR HIGHWAYS, EVEN AS LATE AS SATURDAY
NIGHT.

IDZ019-023-012200-
/O.CON.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/
/O.CON.KPIH.WS.A.0006.170202T1200Z-170204T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS
656 AM MST WED FEB 1 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE 
  HAZARDOUS TRAVEL CONDITIONS OVER MOUNTAIN PASSES. BACK COUNTRY 
  ACTIVITIES ARE STRONGLY DISCOURAGED. 

* TIMING...SNOWFALL INCREASING AND BECOMING MODERATE TO HEAVY AT 
  TIMES WEDNESDAY AND WEDNESDAY EVENING. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL FOR TODAY AND THIS 
  EVENING...1.5 TO 6 INCHES FROM MACKS INN TO DRIGGS...AND 3 TO 
  10 INCHES FROM SOUTH OF DRIGGS TO THE GRAYS LAKE WILDLIFE 
  REFUGE. FOR THURSDAY THROUGH FRIDAY NIGHT...6 TO 18 INCHES OF 
  ADDTIONAL SNOW IS EXPECTED IN THIS AREA, WITH 6 TO 12 INCHES 
  IN POPULATED AREAS. 

* CONFIDENCE...MODERATE.

* LOCATIONS...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN TO 
  BEAR LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$

IDZ018-031-012200-
/O.CON.KPIH.WS.A.0006.170203T1200Z-170205T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
656 AM MST WED FEB 1 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH LATE SATURDAY NIGHT...

* IMPACTS...HEAVY SNOW WITH WIND CREATING DRIFTING WILL MAKE 
  TRAVEL CONDITIONS DIFFICULT. SNOW CONTROL AGENCIES WILL BE 
  HARD PRESSED TO KEEP ROADS CLEAR...POTENTIALLY MEANING 
  TEMPORARY ROAD CLOSURES. 

* TIMING...HEAVIEST SNOWFALL WILL OCCUR FRIDAY AND FRIDAY NIGHT, 
  AT THE BEGINNING OF THIS EVENT. 

* SNOW ACCUMULATIONS...6 TO 15 INCHES OF NEW SNOWFALL FROM 
  FRIDAY MORNING TO LATE SATURDAY NIGHT. 

* CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO POTENTIAL 
  FOR PARTIAL MELTING...HIGH CONFIDENCE ON TIMING. 

* LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD 
  RIVER REGION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW, SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE
TO MONITOR THE LATEST FORECASTS.

&&

$$
023 
WWUS45 KPIH 012121
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MST WED FEB 1 2017

IDZ019-023-021100-
/O.CAN.KPIH.WS.W.0005.000000T0000Z-170202T0100Z/
/O.NEW.KPIH.WW.Y.0010.170202T1900Z-170203T1200Z/
/O.EXT.KPIH.WS.A.0006.170204T0100Z-170205T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF ST. ANTHONY, ASHTON, ISLAND PARK, DRIGGS,
VICTOR, HENRY, SODA SPRINGS, DOWNEY, AND LAVA HOT SPRINGS
221 PM MST WED FEB 1 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 5 AM
MST FRIDAY...
...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...
...WINTER STORM WARNING FOR THE REMAINDER OF TODAY IS 
CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM NOON THURSDAY 
TO 5 AM MST FRIDAY. THE WINTER STORM WARNING FOR THE REMAINDER OF
TODAY HAS BEEN CANCELLED AND A WINTER STORM WATCH IS IN EFFECT
FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON.


* IMPACTS...PERIODS OF MODERATE SNOWFALL THURSDAY AFTERNOON
  THROUGH FRIDAY MAY CAUSE TRAVEL DIFFICULTIES, ESPECIALLY OVER
  MOUNTAIN PASSES. MORE IMPACTFUL WEATHER FOLLOWING FRIDAY NIGHT
  AND SATURDAY.

* TIMING...SNOWFALL WILL INCREASE AND BECOME MODERATE AT TIMES
  THURSDAY AFTERNOON THROUGH FRIDAY. A SECOND ROUND OF MODERATE TO
  HEAVY SNOWFALL FOLLOWS FRIDAY NIGHT AND SATURDAY.

* SNOW ACCUMULATIONS...STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES
  IS EXPECTED ABOVE 6000 FEET MSL WITH 1 TO 3 INCHES IN THE
  VALLEYS BELOW 6000 FEET. UP TO 12 INCHES OF SNOWFALL ABOVE 6500
  FEET MSL IS EXPECTED FRIDAY NIGHT AND SATURDAY.

* CONFIDENCE...MODERATE.

* LOCATION...THE HIGHLANDS OF EASTERN IDAHO...FROM MACKS INN SOUTH
  TO GEORGETOWN SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE 
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED 
VISIBILITIES, AND USE CAUTION WHILE DRIVING.

&&

$$

IDZ018-031-021100-
/O.EXT.KPIH.WS.A.0006.170203T1200Z-170205T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
221 PM MST WED FEB 1 2017

...WINTER STORM WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

* IMPACTS...PERIODS OF MODERATE TO HEAVY SNOWFALL MAY CREATE
  HAZARDOUS TRAVEL, ESPECIALLY OVER MOUNTAIN PASSES. OUTDOOR
  ENTHUSIASTS SHOULD BE PREPARED FOR HAZARDOUS WINTER CONDITIONS 
OR CONSIDER ALTERING PLANS IN ACCORDANCE WITH FORECASTS. 

* TIMING...SNOWFALL INCREASING THURSDAY NIGHT AND CONTINUING
  THROUGH SATURDAY AFTERNOON. 

* SNOW ACCUMULATIONS...STORM TOTAL OF 6 TO 16 INCHES ABOVE 6000
  FEET MSL AND 1 TO 5 INCHES BELOW 6000 FEET. 

* CONFIDENCE...MODERATE CONFIDENCE FOR AMOUNTS DUE TO PARTIAL
  MELTING AND VARIABLE TIMING ISSUES. 

* LOCATIONS...THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD
  RIVER REGION PARTICULARLY ABOVE 6000 FEET MSL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST 
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 30, 3:09 AM MST, 10 hours 22 minutes earlier.

Area forecast discussion, Jan 30, 3:09 AM MST, 10 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
309 AM MST Mon Jan 30 2017

.SHORT TERM...Some mountain areas warmed into the middle 30s and even
a few spots sneaking into the 40s, while the lower valleys and Snake
Plain remained in inversion conditions with cold air trapped below.
so far models have been a little anxious to break things out, that
may change with some increasing clouds Tuesday and potential for
precipitation Wednesday or Thursday. A low pressure disturbance in
the Eastern Pacific is expected to move slowly towards the Pacific
NW Coast over the next few days. Ahead of this disturbance, clouds
begin to stream inland, initially across Stanley to Island Park,
then tonight shift a little to the north before moving south again
under the influence of a trough moving south through Canada.
Depending which model you follow, this little waving of
clouds/precipitation north and south continues into Wednesday. The
Upper Snake Highlands remains the best focus for accumulating snow
and a Winter Storm Watch remains in effect for that area. By
Thursday, the depth of moisture across this area will be greater and
more widespread. Eventually, highlights may be needed for the
Caribou Highlands and possibly the Central Mountains. The potential
for mixed rain and snow increases in the lower valleys Thursday and
beyond with a warm sector and southerly intrusion of winds and warm
air. RS

.LONG TERM...Thu night through Sun night. Moderate to heavy
precipitation storm will continue Thu night and Fri, tapering off in
the western zones on Fri night, and in the eastern highlands on Sat.
With continued westerly flow behind this storm, slight chance/low
chance precipitation, mainly in the mountain terrain, also
continues. Another weak shortwave moves through the mean upper level
ridge on Sun night, bringing moderate precipitation mainly to the
Idaho-Wyoming border region. The GFS carries more precipitation for
Thu night, then the GFS and ECMWF are very similar for Fri/Fri
night, then the ECMWF has more precipitation for Sat, before
returning to lighter precipitation Sat night, so there may be a
slight issue with timing. But it is very much a dirty ridge
situation for the entire period. With the zonal flow, the air will
be mild, and the rain/snow line should rise to Stanley's elevation
at 6200 ft msl. And it could be all rain for the Snake River plain
and eastern Magic Valley. This could make for some flooding problems
with the heavy snow pack piled in urban areas with rain on snow.
Messick

&&

.AVIATION...Occasional middle cloud will prevent dense fog and even
most stratus development, with the exception of the Teton Valley and
KDIJ. With the approaching series of storms, winds will also
increase and reduce the low visibility/ceiling threat that the ridge
normally possesses.  Messick

&&

.Air Quality...Inversions should remain in place until Tuesday
night. By then we should see increasing cloud cover, some winds over
the higher elevations, and potential for precipitation increases as
well. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Tuesday afternoon through Wednesday
afternoon for IDZ019.

&&

Nearby

Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.